Can Synthroid Be Causing My Hair Loss?

Thursday, 08 May 2014 05:44 PM

By Peter Hibberd, M.D.

Share:
  Comment  |
   Contact Us  |
  Print  
|  A   A  
  Copy Shortlink
Question: I have lost the hair on the back of my head three times in the past year, but it keeps growing back. Any idea what can cause this? I am on Synthroid.

Dr. Hibberd's answer:
 
The recurrent loss of hair on the back of your head may be related to trauma, stress, or illness. The best guide for you will come from a careful examination of your scalp by your medical doctor.

In any event, here are some ideas for you to consider.
  • A common cause of temporary hair loss (in which case it grows back) is the use of bands and various other devices used to tie hair back.
  • Brushing habits can affect hair loss patterns.
  • Dermatitis and inflammatory conditions on the scalp can lead to hair loss.
  • Hypothyroidism, which is presumably the reason you are using Synthroid, is also a common cause of hair loss. There are even reports of hair loss despite treatment with Synthroid.
You might consider a trial of twice-daily topical Rogaine, which works well for men and women. Daily oral Propecia can also block the hair loss. 

© 2014 NewsmaxHealth. All rights reserved.

Share:
  Comment  |
   Contact Us  |
  Print  
  Copy Shortlink
Around the Web
Join the Newsmax Community
Please review Community Guidelines before posting a comment.
>> Register to share your comments with the community.
>> Login if you are already a member.
blog comments powered by Disqus
 
Email:
Country
Zip Code:
Privacy: We never share your email.
 
Hot Topics
Follow Newsmax
Like us
on Facebook
Follow us
on Twitter
Add us
on Google Plus
Around the Web
Top Stories
You May Also Like
More
Most Commented

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

 
NEWSMAX.COM
America's News Page
©  Newsmax Media, Inc.
All Rights Reserved